Missouri, 2007Damaging Wind in Missouri, August 15, 2007
August 15, 2007 · NWS LSX · 1 event in 1 county or zone
Isolated thunderstorms developed during the evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms developed during the evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 15, 1:26 PM CST, 2 hours 39 minutes earlier.
Area forecast discussion, Aug 15, 1:26 PM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
226 PM CDT WED AUG 15 2007
.DISCUSSION...
EXCESSIVE HEAT CONTINUING AND POSSIBLE FRONTAL PASSAGE TOMORROW ARE
THE PRIMARY FORECAST CONCERNS. IT IS ANOTHER SCORCHER TODAY WITH
TEMPS 100+ MOST LOCATIONS...WITH HEAT INDICIES BETWEEN 105 AND 110.
AS FOR TONIGHT...WITH SUCH A HOT START...TEMPS WILL BE SLOW TO COOL
OFF. EXPECT LOWS ONLY IN THE MID TO UPPER 70S...WITH LOWER 70S IN
FAR SOUTHERN SECTIONS. IN THE MEANTIME...FRONTAL BOUNDARY TO
CONTINUE VERY SLOW PROGRESS TO THE SOUTH...WITH MOST OF ACTIVITY TO
REMAIN ALONG NORTHERN FRINGES OF CWA TONIGHT...PER GFS WHICH HAS
BEST HANDLE ON TIMING. KEPT CHANCE POPS FOR NORTHEAST MO AND WEST
CENTRAL IL...WITH SLIGHT CHANCE POPS JUST SOUTH OF THAT AREA.
MAIN CONCERN FOR TOMORROW AS FRONT LINGERS OVERHEAD...IS CLOUD COVER
AND PCPN AND HOW IT WILL AFFECT TEMPS. MOISTURE...I.E. HIGHER
DEWPTS...TO POOL ALONG BOUNDARY...BUT SOME QUESTION AS TO WHEN
ACTIVITY WOULD FIRE WITH MID LEVEL CAP IN PLACE. FOR NOW WILL BE
CAUTIOUS AND EXTEND EXCESSIVE HEAT WARNING FOR AREAS ALONG AND SOUTH
OF INTERSTATE 70 FROM TONIGHT THRU 7 PM ON THURSDAY. EXPECT HIGHS IN
THE 90S FOR THE NORTH HALF OF CWA...AND 100 TO 102 FOR SOUTHERN HALF
OF CWA...WITH HEAT INDICIES BETWEEN 102 AND 108.
WILL FINALLY SEE SOME RELIEF BY THURSDAY NIGHT...WITH LOWER DEWPTS
SINKING SOUTH INTO REGION. EXPECT LOWS IN THE MID 60S TO LOWER
70S...WITH MID 70S IN METRO ST. LOUIS. JUST KEPT SLIGHT CHANCE POPS
IN FOR CWA AS BOUNDARY LINGERS NEARBY.
WEAK SFC RIDGING TRIES TO BUILD IN ON FRIDAY...WITH EVER SO SLIGHTLY
COOLER TEMPS IN THE UPPER 80S TO MID 90S. HOWEVER...WEAK BOUNDARY TO
CONTINUE TO PLAGUE US DURING THE WEEKEND AND EARLY NEXT WEEK...WITH
CHANCES OF RAIN...THOUGH SCATTERED AT BEST...RETURNING FOR SATURDAY
NIGHT THROUGH MONDAY NIGHT...AND POSSIBLY LONGER. TEMPS TO BE NEAR
NORMAL THROUGH THE EXTENDED PERIOD...WITH HIGHS IN THE UPPER 80S TO
LOWER 90S.
BYRD
&&
.AVIATION...
FOR THE 18Z TAFS...WITH SFC BNDRY E OF THE MS RVR AND WITH +12C
7H TEMPS BLANKETING AREA THINK THAT CNVTN WL HV A TUF TIME
AFFECTING ANY TAF LOCATIONS ALG MO RVR THIS AFTN. SO...HV JUST
PLAYED A BIT OF DIURNAL CU AT KCOU AND STL AREA TAF LOCATIONS TIL SNST.
KUIN TAF IS A BIT TRICKIER. WHILE IT WULD APR THAT ANY CNVTN THIS
AFTN WL ALSO BE N AND/OR E OF AIRPORT...OBVIOUS CONCERN IS FOR
NOCTURNAL STORMS THAT FORM OVR IA. REALLY HVG A TUF TIME PINNING
DOWN DETAILS OF THIS THRT...SO OPTED TO MONITOR TRENDS THIS AFTN
AND EVE TO SEE IF INCLUSION WL BE RQRD LTR THIS EVE.
TRUETT
&&
.CLIMATE...
RECORD HIGHS FOR THURSDAY.
ST LOUIS (KSTL) COLUMBIA (KCOU) QUINCY (KUIN)
THURSDAY 103/1936 102/1936 108/1936
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR AUDRAIN-BOONE-
CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-
LINCOLN-MADISON-MONITEAU-MONTGOMERY-OSAGE-REYNOLDS-ST.
CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE.
GENEVIEVE-WARREN-WASHINGTON.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR KNOX-
LEWIS-MARION-MONROE-PIKE-RALLS-SHELBY.
IL...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR BOND IL-
CALHOUN IL-CLINTON IL-FAYETTE IL-JERSEY IL-MADISON IL-
MARION IL-MONROE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR ADAMS IL-
BROWN IL-GREENE IL-MACOUPIN IL-MONTGOMERY IL-PIKE IL.
&&
WFO LSXHazardous weather outlook, Aug 15, 3:02 PM CST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
402 PM CDT WED AUG 15 2007
ILZ064-065-069-070-074-079-098>102-MOZ041-042-047>052-059>065-
072>075-084-085-099-161200-
BOND IL-FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-BOONE-
AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-
WARREN-ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-
CRAWFORD-WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-
REYNOLDS-
402 PM CDT WED AUG 15 2007
...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND SOUTHEAST
MISSOURI.
.DAY ONE...TONIGHT
AN EXCESSIVE HEAT WARNING HAS BEEN EXTENDED. SO LOOK FOR LATE
AFTERNOON TEMPERATURES BETWEEN 100 AND 105 WITH HIGHER HEAT INDEX
READINGS. PLEASE REFER TO THE HEAT WARNING PRODUCT FOR FURTHER
INFORMATION.
ISOLATED THUNDERSTORMS WILL PERSIST THROUGH EARLY EVENING OVER
SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. HOWEVER...THERE ARE BETTER
CHANCES FOR THUNDERSTORMS ALONG AND NORTH OF THE INTERSTATE 70
CORRIDOR TONIGHT. THE STORMS ARE NOT EXPECTED TO BE SEVERE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
DESPITE A COLD FRONT WHICH IS EXPECTED TO MOVE INTO THE AREA ON
THURSDAY...IT MAY BE WEAKER AND SLOWER THAN EXPECTED. SO ANOTHER
DAY OF DANGEROUS LEVELS OF HEAT WILL CONTINUE ON THURSDAY. THE
EXCESSIVE HEAT WARNING HAS BEEN EXTENDED THROUGH THURSDAY EVENING.
FOR FURTHER INFORMATION...PLEASE REFER TO THE WARNING PRODUCT.
HEAT INDEX READINGS WILL BE AROUND 105 AGAIN ON THURSDAY.
THE CHANCE FOR SCATTERED THUNDERSTORMS WILL CONTINUE ON THURSDAY
AND THURSDAY NIGHT ACROSS MUCH OF THE AREA. THE CHANCE FOR STORMS
WILL RETURN SATURDAY NIGHT AND CONTINUE THROUGH MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
ILZ058>060-095>097-MOZ018-019-026-027-034>036-161200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-ADAMS IL-BROWN IL-PIKE IL-
KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-PIKE-
402 PM CDT WED AUG 15 2007
...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS AND
NORTHEAST MISSOURI.
.DAY ONE...TONIGHT
DANGEROUS HEAT WILL CONTINUE FOR A FEW MORE HOURS THIS EVENING...
WITH HEAT INDEX READINGS IN THE 100 TO 105 RANGE. FOR MORE
INFORMATION REFER TO THE EXCESSIVE HEAT WARNING PRODUCT.
THERE IS ALSO A CHANCE FOR THUNDERSTORMS ALONG AND NORTH OF THE
INTERSTATE 70 CORRIDOR TONIGHT. THE STORMS ARE NOT EXPECTED TO BE
SEVERE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A COLD FRONT WILL MOVE INTO THE AREA ON THURSDAY...KEEPING TEMPERATURES
SLIGHTLY COOLER THAN PAST COUPLE OF DAYS. OTHERWISE...THE CHANCE
FOR SCATTERED THUNDERSTORMS WILL CONTINUE ON THURSDAY AND THURSDAY
NIGHT ACROSS MUCH OF THE AREA.
THE CHANCE FOR STORMS WILL RETURN SATURDAY NIGHT AND CONTINUE
THROUGH MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
BYRD
In the hours before
Special weather statement, Aug 15, 1:14 PM CST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
214 PM CDT WED AUG 15 2007
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-152130-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
214 PM CDT WED AUG 15 2007
...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
VERY HOT WEATHER CONTINUES ACROSS THE REGION THIS AFTERNOON.
AT 2 PM TEMPERATURES AT MANY LOCATIONS HAD ALREADY CLIMBED ABOVE 100
DEGREES...AND READINGS ARE LIKELY TO GO UP SEVERAL MORE DEGREES BY
5 PM.
THIS IS A DANGEROUS SITUATION...ESPECIALLY FOR THOSE LIVING WITHOUT
AIR CONDITIONING. THIS DANGER IS COMPOUNDED IF THOSE WITHOUT
AIR CONDITIONING ARE CHRONICALLY ILL...ELDERLY...OR VERY YOUNG.
IF YOU HAVE FRIENDS...RELATIVES...OR NEIGHBORS WITHOUT AIR
CONDITIONING...CHECK ON THEM FREQUENTLY THIS AFTERNOON AND THIS
EVENING. THEIR HEALTH AND WELL-BEING MAY DEPEND UPON YOUR VISIT.
MAKE SURE TO USE AIR CONDITIONING IF YOU HAVE IT...AND DO NOT LET THE
EXTRA EXPENSE OF AIR CONDITIONING DETER YOU FROM USING IT. MANY
LOCAL AGENCIES AND UTILITIES CAN PROVIDE FINANCIAL ASSISTANCE IF COST
IS A CONCERN.
IF YOU DONT HAVE AIR CONDITIONING...TRY TO GO SOMEWHERE SO YOU CAN
SPEND TIME IN A COOLER ENVIRONMENT...SUCH AS A HOME OF A FRIEND OR
NEIGHBOR...OR A LOCAL MALL. IN ADDITION...MANY TOWNS AND CITIES
HAVE OPENED COOLING CENTERS TO PROVIDE RELIEF FROM THE HEAT.
PARENTS SHOULD...NEVER...LEAVE THEIR CHILDREN UNATTENDED IN A CAR
DURING THIS TIME OF YEAR. TEMPERATURES INSIDE A VEHICLE CAN
EASILY REACH 150 DEGREES WITHIN SEVERAL MINUTES...WHICH CAN HAVE
DEADLY CONSEQUENCES FOR A BABY OR YOUNG CHILD.
TRUETT
Thunderstorm Wind, Reynolds
- When
- August 15, 4:05 PM CST
- Where
- Reynolds County, Oates
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 37.570, -91.050
Thunderstorm winds blew down several trees and large tree limbs. Some of the tree limbs damaged soffits and guttering on one house in town.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, August 15 to 16, 20071 death · 2 injured · 11 events
- Excessive Heat in Tennessee, August 15, 20071 death · 1 event
- Tornado and Hail in Indiana, August 15 to 16, 2007$1.0 million · EF1 · 23 events
- Flash Flood and Flood in Indiana, August 15, 2007$3.5 million · 1.75 in hail · 17 events
- Hail and Damaging Winds in Iowa, August 15, 20072 injured · $477,000 · 70 kt wind · 17 events
- Hail and Damaging Winds in Illinois, August 15, 2007$175,000 · 1 in hail · 4 events
- Tornado and Hail in Colorado, August 15, 2007$100,000 · EF0 · 8 events
- Heat in Illinois, August 15 to 16, 200719 events
- Damaging Winds in Iowa, August 15, 2007$17,000 · 56 kt wind · 4 events
- Hail and Damaging Wind in Iowa, August 15, 20072 in hail · 13 events
- Heat in Kentucky, August 15 to 16, 200712 events
- Damaging Wind in Arizona, August 15, 2007$15,000 · 70 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58260.